Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have hypohyroidism. Swelling of hands, wrists, ankles. On water pills. Having cyclic edema. Suggestions?

Hi, I have hypothyroid . I have swelling of face, hands, wrists, ankles and been put on water pills for the past 30 years. Now I can not seem to go off the pills even for one day. If I take them later than the normal time (in the am) then I begin to get puffy eyes and not feel very well. I have also been told that I have cyclic edema . Help...I feel like a prisioner working around my water pills and bathroom daily.
Asked On : Mon, 14 Jan 2013
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query. I appreciate your concerns.

* The possibilities of long-standing swelling are : persisting hypothyroid (under-corrected) state; co-existing silent heart/kidney disease.

* Discuss the matter in detail with your treating doctor who knows what course of action is to be taken.

Enjoy a good health.

Answered: Fri, 11 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor